Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 136, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 7, 2011, 1:55 AM CDT for 5 counties in Iowa; 5 counties in Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2011, 1:55 AM CDT (06:55 UTC)
- Expired
- Aug 7, 2011, 2:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 10 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 10:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:58 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Aug 6, 6:58 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 658 PM CDT SAT AUG 6 2011 .UPDATE... NEW CONVECTION HAS FIRED OVER EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING...NOT TOO FAR FROM THE WEAK TROUGH DRAPED FROM SOUTHERN MINNESOTA ACROSS NORTHWEST IOWA AND WEST INTO NEBRASKA. AN AIRCRAFT SOUNDING FROM CENTRAL IOWA SHOWS THAT THERE IS SOME CONVECTIVE INHIBITION OVER NORTH CENTRAL IOWA...BUT THIS SHOULD WEAKEN TOWARDS THE SOUTH WHERE THE DEWPOINTS ARE HIGHER. THUS...THE LATEST THINKING IS THAT THE CONVECTION IS LIKELY TO HAVE A MORE SOUTHERLY TRAJECTORY AS IT MOVES EAST...AND STAY CLOSER TO THE MOISTURE AXIS ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI TONIGHT. THUS...HAVE REMOVED EVENING POPS FROM THE CWA. FOR NOW HAVE LEFT AFTER MIDNIGHT POPS ALONE...BUT MAY RECONFIGURE THESE AS WELL AS THE EVENING CONVECTIVE TRENDS RESOLVE THEMSELVES. && .AVIATION... AS MENTIONED ABOVE...HAVE REMOVED EVENING CONVECTION FROM THE FORECAST. LIMITED VCTS IN 00Z TAF PACKAGE TO A 07Z-12Z TIME RANGE...DEPENDING ON LOCATION. OTHERWISE...VFR 00Z TAF ISSUANCE. SOUTHWEST TO WEST WINDS LTE 10 KTS THROUGH 18Z...THEN INCREASE TO 10-12 KTS WITH DIRECTION TURNING TO 280-300. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
Hazardous weather outlook, Aug 6, 4:50 AM CDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT SAT AUG 6 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 450 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW CHANCE THAT A FEW THUNDERSTORMS WILL MOVE OUT OF NORTHEAST MISSOURI AND IMPACT THE CARTHAGE AND MACOMB AREAS OF WEST CENTRAL ILLINOIS THIS MORNING. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL COME LATE TONIGHT AHEAD OF A COOL FRONT SWEEPING INTO THE AREA FROM THE NORTHWEST. AREAS WEST OF THE MISSISSIPPI RIVER WILL HAVE THE BEST CHANCE OF EXPERIENCING THIS ACTIVITY MAINLY AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORM CHANCES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. 12
In the hours before
Local storm report, Aug 7, 1:07 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG FAIRFIELD 41.01N 91.97W
08/07/2011 JEFFERSON IA 911 CALL CENTER
UTILITY POLES BLOWN DOWN IN FAIRFIELD.
&&
12Local storm report, Aug 7, 1:23 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
123 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
08/07/2011 M52 MPH HENRY IA TRAINED SPOTTER
SMALL DEBRIS REPORTED BEING BLOWN AROUND.
&&
12Local storm report, Aug 7, 1:27 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST WASHINGTON 41.30N 91.69W
08/07/2011 M56 MPH WASHINGTON IA AWOS
&&
12Local storm report, Aug 7, 1:36 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST IOWA CITY 41.66N 91.54W
08/07/2011 M51 MPH JOHNSON IA ASOS
&&
12Local storm report, Aug 7, 1:38 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
138 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND GST WEST BURLINGTON 40.82N 91.18W
08/07/2011 E55 MPH DES MOINES IA TRAINED SPOTTER
WIND GUSTS OF 50 TO 55 MPH REPORTED...30 TO 35 SUSTAINED.
&&
12Local storm report, Aug 7, 1:46 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
146 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG WASHINGTON 41.30N 91.69W
08/07/2011 WASHINGTON IA LAW ENFORCEMENT
DUGOUT SHEDS BLOWN OFF FIELD AND INTO A ROAD AT STEWART
ELEMENTARY SCHOOL IN WASHINGTON.
&&
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:45 PM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Van Buren, Washington | 75 min |
| Aug 7, 12:20 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Iowa, Jefferson, Johnson, Keokuk, Lee and 2 more | 55 min |
| Aug 7, 1:14 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Johnson, Lee, Louisa, Muscatine and 1 more | 61 min |
| Aug 7, 3:06 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam, Whiteside | 54 min |
| Aug 7, 6:42 PM CDT | Special Weather Statement | DVN | Bureau | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.